Thunderstorm Wind, Lenawee
- When
- June 5, 3:25 PM EST
- Where
- Lenawee County, 0.69 mi N of Britton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.990, -83.830
A tree was reported blown down on the road.
A thunderstorm brought down a tree east of Tecumseh.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A thunderstorm brought down a tree east of Tecumseh.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 5, 12:48 PM EST, 2 hours 37 minutes earlier.
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 148 PM EDT Fri Jun 5 2020 .AVIATION... Main aviation concerns over the first several hours of this TAF period will be widely scattered showers and thunderstorms moving into southeast Michigan. Lower end VFR cloud bases will accompany this activity as it moves eastward. A few scattered cells have developed to the west in Lower Michigan which may affect southern terminals as they move east with additional activity closer to the advancing front possibly affecting FNT/MBS. Winds general out of the W-SW at 5- 10 knots with higher gusts expected if any storms do impact any terminals. A reduction in VSBYs to MVFR will also be possible under any strong thunderstorms. For DTW...Diurnal cumulus to develop around 5k feet this early afternoon to the west will move towards DTW over the next few hours. Best potential for shower/thunder activity will be between 21 and 01z. DTW THRESHOLD PROBABILITIES... * Moderate for ceilings at or below 5000 feet into this evening. * Low for an isolated thunderstorm 21z-01z. && .PREV DISCUSSION... Issued at 1103 AM EDT Fri Jun 5 2020 UPDATE... Surface analyses depict general meridional surface troughing over most of the contiguous United States east of the Rocky Mountain with upper level charts showing the southern edge of the main westerly belt located over the Northern Great Lakes. A dynamic midlevel trough is now surging across the Canadian Prairie in response to a +110 knot upper level jetlet advancing across the North Dakota. Attendant shortwave energy will be in the early stages of amplification this afternoon and evening. The feature of local interest for today includes a 1000-500mb geopotential height fall bullseye/equivalent potential temperature advection that will swing across Southeast Michigan late this afternoon. SPC has updated SWODY1 and now includes all of the forecast area in a Marginal designation for Severe Weather. Main governing factor on todays setup with be timing/development of instability over the CWA. 05.12Z KDTX Raob captured an extremely dry environment through 20.0 kft agl. Models show deep planetary boundary layer depths today with dry near surface and early June diabatic heating. Survey of model soundings show that convective instability today will require 850-700mb moisture advection. A wing of low-midlevel moisture is progged to push due eastward from ongoing convection over SE Wisconsin/SC Lake Michigan in response to the height falls occuring to the southeast of ND jetstreak. So, instability development will struggle initially, then appear somewhat instantaneously as moisture plume advects overhead. The negative, models are in disagreement with amount of instability that can build because of what is likely erroneously high surface dewpoints in the models that develop in falling rain. For example, the RAP has surface based mixing at midday taking the sfc dewpoints to around 50F, then surging into the 68-70F range between 21-01Z. FV3 has similar rich dewpoints. Despite there being a few near 70 dewpoints upstream across southern Wisconsin/MN, suspect near 70 dewpoints are too high here because of how dry the antecedent environment is. Projecting a well mixed boundary layer from forecast soundings does support low 60 dewpoints. Net result...MLCAPES are expected to develop rapidly after 19Z of 750-1250 J/kg possible (greatest north). Deep layer shear will also increase steadily during the late afternoon. 0-6km bulk shear will be sufficient for storm organization, increasing 21-00Z to 35 knots south of I 69 to as high as 50 knots from the Tri Cities to the Thumb. Current signal out of the CAMS suggest isolated cell development with multicell organization. Main severe weather threat today will be damaging wind gusts due to very well mixed/deep boundary layer and unidirectional wind profile. Any storms gusting out across all of Southeast Michigan will be capable of wind gusts to 60 mph. Most likely timeframe is 2PM-8PM. PREV DISCUSSION... Issued at 310 AM EDT Fri Jun 5 2020 DISCUSSION... Clear skies early this morning over southeast Michigan with ill- defined surface pressure pattern/wind fields across the Great Lakes region. Mid level circulation over southern Manitoba directing a series of shortwaves through the northern Great Lakes today. A good deal of sunshine, southwest winds, and 850 MB temps rising to 17 C suggest highs in the mid to upper 80s. A weak surface reflection is progged to track near/over Saginaw Bay late this afternoon/early this evening, with the associated cold front sweeping through southeast Michigan during the evening. Max 6 hr 500 MB height fall center/mid level jet max (70+ knots) to track through the northern Great Lakes (clipping northern Lake Huron), but just some modest height falls/mid level cooling to extend south toward the southern Michigan border by midnight. Unidirectional west-southwest winds at sfc to 850 MB level through the bulk of the day will limit the prospects of activity. By the time the wind shift arrives toward 00z, the pronounced mid level dry jet slot (40 C dew pt depression at 700 MB) is overhead, which is expected to limit areal coverage (scattered) with the cold front, despite the pretty good mean moisture (PW values of 1.25-1.50 inches). NAM/RAP both indicating dew pts reaching into the upper 60s late in the day, with MLcapes of 1500-2000 J/kg which looks possible. As such, with that moderate instability and favorable 0-6 KM bulk shear of 35-50 knots, there looks to be at least an isolated/marginal risk of severe storms producing damaging winds, especially with the good downdraft capes noted. Steep mid level lapse rates and wet bulb zero heights of 10500-11000 kft will also support possible large hail. On flip side, if surface dew pts fail to reach 67 degrees, or mix down into the lower 60s by sunset, prospects for storms will be much less with the diminished capes. Pseudo zonal upper level flow over northern CONUS this morning will buckle with amplified ridge developing over central North America on Saturday and corresponding ridge axis moving over western Great Lakes on Sunday. Meanwhile, tropical depression Cristobal spun off from the Central American gyre will be lifting north over the weekend. The remnant tropical moisture could potentially interact with our next cold front, presenting the best chance of widespread rain to impact Southeast Michigan on Wednesday. Per 00z Euro, 700 MB dew pts progged to rise into the mid single numbers, indicative of the tropical airmass. Moist and warm mid levels will limit instability, but worthy of slight chance of thunderstorms with negative showalter index. Otherwise, outside of the chance of scattered activity late today, looks to be dry Saturday through Tuesday. 500 MB heights build early next week (588+ DAM), and with the developing low level southwest flow and 850 MB temps pushing above 20 C, hot conditions appear likely with highs reaching and exceeding 90 degrees by Tuesday. MARINE... Dry conditions will continue under a broad area of weak high pressure through the morning hours. In the absence of a meaningful pressure gradient, winds will be light and variable before becoming more westerly by midday. A cold front then moves through this afternoon which will shift winds northwesterly in its wake. Showers and thunderstorms are expected to develop along segments of the frontal zone during the latter half of the day. Locally higher waves are possible with any strong and gusty storms that may develop. Wind speeds will increase on Saturday as the surface gradient strengthens over the central Great Lakes due to stronger high pressure building to the northwest and a deepening low over the Northeast. Marine headlines are not anticipated at this time. The high then becomes centered over northern Lake Huron by Sunday, veering winds toward the northeast which will channel mild Canadian air to close out the weekend. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....AA UPDATE.......CB DISCUSSION...SF MARINE.......KK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 418 AM EDT Fri Jun 5 2020 MIZ047>049-053>055-060>063-068>070-075-076-082-083-060830- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 418 AM EDT Fri Jun 5 2020 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight Isolated severe thunderstorms are possible between 4 PM - 10 PM as a cold front sweeps through southeast Michigan. Damaging winds to 60 mph and large hail around 1 inch in diameter are the main hazards as storms track east at 35 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-060830- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 418 AM EDT Fri Jun 5 2020 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight Isolated severe thunderstorms are possible this afternoon and early this evening. Winds to 45 knots and large hail around 1 inch in diameter are the main hazards as storms track east at 30 knots. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SF
Special Weather Statement
National Weather Service Detroit/Pontiac MI
346 PM EDT Fri Jun 5 2020
MIZ075-076-082-083-052045-
Lenawee MI-Monroe MI-Washtenaw MI-Wayne MI-
346 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR MONROE...SOUTHWESTERN WAYNE...
LENAWEE AND SOUTHERN WASHTENAW COUNTIES UNTIL 445 PM EDT...
At 343 PM EDT, Doppler radar was tracking strong thunderstorms in
Lenawee and southern Washtenaw County, moving east at 20 to 25 mph.
Winds of 40 mph or greater and hail less than a half inch will be
possible with these storms.
These strong thunderstorm will be near...
Britton around 400 PM EDT.
Blissfield around 405 PM EDT.
Deerfield around 415 PM EDT.
Dundee and Petersburg around 420 PM EDT.
Ida around 440 PM EDT.
Monroe, Temperance and Luna Pier around 445 PM EDT.
Other locations impacted by this storm include Gibraltar, Erie,
Ridgeway, Stony Point, Sand Creek, Samaria, Medina, Azalia, Scofield
and Woodhaven.
LAT...LON 4207 8436 4207 8413 4232 8413 4220 8313
4202 8314 4190 8324 4190 8330 4182 8337
4172 8341 4173 8347 4171 8436
TIME...MOT...LOC 1943Z 287DEG 19KT 4196 8396
AAThe Detroit radar (KDTX), 84 km away, was scanning. The volume nearest the first event began at 20:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was reported blown down on the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2020Every state in 2020This day in weather historyWarnings in Michigan, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 891453.